# SDR CA140905002

- Difficulty date: August 29, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 54,031 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 2312 · VHF Communications System
- Part: Power Supply
- Condition: Odor
- Location: Control Head
- Component: Control Head
- Component part number: 6226520001
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) IN CRUISE, CREW SMELLED AN ACRID ELECTRICAL ODOR THEN NOTICED THE NR 1 VHF COM CONTROL HEAD BLANK.  CREW SAID THEY COULD STILL HEAR ATC TRANSMITTING ON THAT COM BUT DISPLAY WAS BLANK.  PULLED THE CIRCUIT BREAKER FOR COM AS A PRECAUTION.  MAINTENANCE FOUND NR 1 VHF COMM CONTROL HEAD HAVING BURNED ODOR.  NR 1 VHF COMM CONTROL HEAD AND REPLACED AND TESTED SERVICEABLE IAW AMM 23-21-12. POWER SUPPLY FOR THE CONTROL HEAD IS INSIDE THE TRANCEIVER BOX THERFORE BOTH PARTS REPLACED AS PRECAUTIONARY. TEAR DOWN REPORTS HAVE BEEN REQUESTED.
